Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

I am having fluttering chest after pace maker surgery. Do i need medical attention ?

I am 77 yr old female. Had a pace maker around 3 months ago. 1st ever problem other than border line high Blood Pressure and arthritis . After about 2 months after pace maker surgery I started having fluttering in my chest . Not real often, but enough to trouble me. I m afraid. I have no heart blockage. I ve never smoked or drink. I do drink 1 dark coke daily. I weigh 135 and I am about 5 5 .
Asked On : Fri, 12 Aug 2011
Answers:  2 Views:  231
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
welcome to hcm
it could be due to the pacemaker and it should be normal..wait for a week and watch out if it occurs again ...get it checked if the symptoms occurs..take care
Answered: Fri, 12 Aug 2011
I find this answer helpful
Cardiologist, Interventional Dr. Raja Sekhar Varma's  Response
The pacemaker will give electrical impulses to stimulate the heart when the heart's own rate becomes slower than a set rate. Sometimes, this might result in an irregular rhythm. Rarely, if the pacemaker is in unipolar mode, there may be some stimulation of the muscle which u may feel as a twitch.

If the pacemaker is programmed, any abnormal rhythms can be detected. Otherwise, if the pacemaker does not have this capacity, a Holter monitor can be used to find out what is happening ( 24 hr ECG recording), assuming it happens at least once a day.

I hope this helps..
Answered: Fri, 12 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor